Alert archive / Montana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 48, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 10, 2021, 8:37 PM MDT for Daniels County, Roosevelt County, Valley County, Montana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2021, 8:37 PM MDT (02:37 UTC)
- Expired
- Jun 10, 2021, 9:10 PM MDT
- In force
- 33 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Daniels County, MT, Roosevelt County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 92 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:30 PM MDT | Tornado Watch | SPC | 6 hr |
| Jun 10, 2:52 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 2.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1762 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1872 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.5
The text
As transmitted.
695
WUUS55 KGGW 110237
SVRGGW
MTC019-085-105-110330-
/O.NEW.KGGW.SV.W.0048.210611T0237Z-210611T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Glasgow MT
837 PM MDT Thu Jun 10 2021
The National Weather Service in Glasgow has issued a
* Severe Thunderstorm Warning for...
Daniels County in northeastern Montana...
Western Roosevelt County in northeastern Montana...
East central Valley County in northeastern Montana...
* Until 930 PM MDT.
* At 837 PM MDT, severe thunderstorms were located along a line
extending from 10 miles south of Peerless to 10 miles west of
Bredette to 7 miles northeast of Wolf Point, moving northeast at 35
mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Wolf Point, Scobey, Flaxville, Bredette, Port Of Scobey, Port Of
Whitetail, Whitetail, Lustre, Madoc, Four Buttes and Volt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM MDT for northeastern
Montana.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4853 10507 4818 10524 4810 10557 4810 10570
4838 10591 4866 10588 4900 10562 4900 10507
TIME...MOT...LOC 0237Z 213DEG 28KT 4863 10580 4848 10552 4815 10550
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
NWS Glasgow
rux1 follow-up statement
746
WWUS55 KGGW 110310
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
910 PM MDT Thu Jun 10 2021
MTC019-085-105-110319-
/O.CAN.KGGW.SV.W.0048.000000T0000Z-210611T0330Z/
Daniels MT-Roosevelt MT-Valley MT-
910 PM MDT Thu Jun 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR DANIELS...WESTERN ROOSEVELT
AND EAST CENTRAL VALLEY COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning has
been cancelled. However gusty winds are still possible with these
thunderstorms.
A Severe Thunderstorm Watch remains in effect until 200 AM MDT for
northeastern Montana.
Remember, a Severe Thunderstorm Warning still remains in effect for
Roosevelt County.
LAT...LON 4853 10507 4818 10524 4810 10557 4810 10570
4838 10591 4866 10588 4900 10562 4900 10507
TIME...MOT...LOC 0305Z 213DEG 28KT 4863 10580 4848 10552 4815 10550
$$
NWS Glasgow
ruxWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:13 PM MDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jun 10, 4:13 PM MDT, 4 hours 24 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 413 PM MDT Thu Jun 10 2021 .DISCUSSION... Update: This Afternoon and tonight. There is a Tornado Watch out for our eastern counties and Severe Thunderstorm Watch out for the rest of the area. Plenty of lift as an upper level jet and shortwave trough lift across the area tonight. Moisture, instability and shear available for rapid thunderstorm development over all of NE MT this afternoon and into this evening. Most of the activity will begin to move off to the east in to the Dakotas by around midnight. Tornado Threat: For Sheridan, Daniels, Roosevelt, Richland, and Wibaux there is enough shear and instability that there is a Tornado Watch in effect through 900 pm mdt. Possible tornadoes, severe wind gusts, and large hail 1-3 inches possible. Severe Thunderstorm Threat: For Phillips, Petroleum, Garfield, Valley, McCone, Dawson, and Prairie there is a Severe Thunderstorm Watch in effect until 10 pm MDT. This area has enough shear, instability, and a slightly drier atmosphere will produce the main threat for severe wind gusts and large hail. Friday, a cooler, post-frontal, drier environment will be in place with persistent gusty west winds, keeping the need for the current Lake Wind Advisory in place. By Friday night, the main active and forcing mechanisms will be past and calmer conditions will return, allbeit under a building broad ridge of high pressure from the south. This will allow for a period of hot and dry weather to prevail this weekend and into next week. && .AVIATION... FLIGHT CONDITIONS: Severe Thunderstorm Watch in effect until 1000 pm mdt & Tornado Watch in effect until 900 pm mdt covering all of NE MT. IFR to LIFR briefly as multiple thunderstorms sweep through the region during the afternoon and evening hours. All summertime severe weather threats will be possible. Expect amendments. LLWS: Possible due to severe thunderstorms. WINDS: Winds SE 25-30kts along the MT/ND border through 00z then shifting to W-SW at 15-20kts through 06z then W-NW 15 to 25 kts through the remainder of the period as the front sweep across the remainder of the area overnight. SYNOPSIS: The weather pattern and ingredients have come together for severe thunderstorms and possible tornadoes this afternoon and evening. All summertime severe weather threats are possible, large hail from 1-3", thunderstorm wind gust possible from from 45-60 kts, and possible tornadoes. && .FIRE WEATHER... Red Flag Warning through 800 pm MDT this evening due to low humidities and strong gusty winds for fire weather zones 122 to include the following counties; McCone; Dawson; Richland Prairie; and Wibaux counties. A trough of low pressure is forecast to move across the area creating an environment conducive for severe thunderstorms. Expect frequent lightning, strong microburst winds, and hail from these storms. As the trough moves NE across the area this evening, low RH will wrap NNE across the warning area as a dryline pushes east through the warned area. A cold front will move through the area by around midnight tonight bringing cooler conditions, breezy NW winds and higher RH values. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory until 7 PM MDT Friday For Fort Peck Lake for Central and Southeast Phillips...Central and Southern Valley... Garfield...McCone...Petroleum. Red Flag Warning until 8 PM MDT this evening for MTZ122. && weather.gov/glasgow
In the hours before
Local storm report, Jun 10, 8:17 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
817 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 19 NW TERRY 46.99N 105.60W
06/10/2021 M2.00 INCH PRAIRIE MT TRAINED SPOTTER
&&Local storm report, Jun 10, 8:19 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
819 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM TSTM WND GST 13 NW MCCLOUD 47.03N 105.80W
06/10/2021 M59 MPH PRAIRIE MT MESONET
MESONET STATION LCFM8 MCCLOUD 13WNW/BIG
SHEEP MTN.
&&
JEZLocal storm report, Jun 10, 8:25 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
825 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 8 WSW LINDSAY 47.18N 105.31W
06/10/2021 E75 MPH DAWSON MT PUBLIC
HURRICANE-FORCE WIND GUSTS. TELEPHONE POLES
READY TO BLOW OVER. 75-YEAR-OLD TREES BLOWN
OVER.
&&Local storm report, Jun 10, 8:26 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
826 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 8 WSW LINDSAY 47.18N 105.31W
06/10/2021 E2.75 INCH DAWSON MT PUBLIC
BASEBALL-SIZED AND LARGER HAIL.
&&Local storm report, Jun 10, 8:32 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
832 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM NON-TSTM WND GST 2 E FORT PECK 48.01N 106.40W
06/10/2021 M60 MPH MCCONE MT MESONET
ALONG FRONTAL PASSAGE- MESONET STATION GGWFP
2.4 E FORT PECK (GGWWFO).
&&
JEZLocal storm report, Jun 10, 8:35 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
835 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM NON-TSTM WND GST 3 ENE WOLF POINT 48.10N 105.58W
06/10/2021 M66 MPH ROOSEVELT MT ASOS
FRONTAL PASSAGE- WITH A SUSTAINED WIND OF 44
MPH. FROM ASOS STATION KOLF WOLF POINT
AIRPORT.
&&
JEZThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 6:24 PM MDT | Areal Flood Advisory | GGW | Richland, Wibaux | 2 hr |
| Jun 10, 6:40 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland, Wibaux | 65 min |
| Jun 10, 6:54 PM MDT | Special Weather Statement | GGW | Garfield | 51 min |
| Jun 10, 7:22 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Valley | 53 min |
| Jun 10, 7:30 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Garfield, McCone, Prairie | 60 min |
| Jun 10, 7:42 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland, Wibaux | 40 min |
| Jun 10, 7:52 PM MDT | Tornado Warning | GGW | Daniels, Roosevelt, Valley | 26 min |
| Jun 10, 7:57 PM MDT | Areal Flood Advisory | GGW | Daniels, Roosevelt, Valley | 98 min |
| Jun 10, 8:09 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Sheridan, Valley | 32 min |
| Jun 10, 8:23 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Richland | 67 min |
| Jun 10, 9:03 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Richland, Roosevelt | 57 min |
| Jun 10, 9:05 PM MDT | Special Weather Statement | GGW | Daniels, Roosevelt, Sheridan | 40 min |
| Jun 10, 9:15 PM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt | 60 min |
| Jun 10, 9:48 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Sheridan | 57 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.